MAUDE Adverse Event Report: Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices

Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices
Model Number CDS0801-NT
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information reviewed and without the device available for analysis, the cause of the reported gripper actuation issue could not be determined.The cause of the reported tissue injury appears to be related to user clip manipulation technique/troubleshooting attempts (damage to a heavily calcified leaflet after grasping).Tissue injury, as listed in the mitraclip g5 system, is a known possible complication associated with mitraclip procedures.The reported serious injury/illness/impairment was a result of case specific circumstance.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported on(b)(6) 2026 that the patient presented with grade 3 functional mitral regurgitation (mr) and calcified valve for a mitraclip procedure.Imaging was sub-optimal due to patient's complex anatomy.During the procedure, one gripper of the mitraclip nt failed to fully lower and raise during independent gripper actuation.After troubleshooting, the gripper functioned normally; however, the physician elected not to use the device.Following troubleshooting, leaflet damage was noted.As a result, the device was removed from the anatomy.A replacement clip was subsequently utilized to complete the procedure.The mr was reduced to grade 1-2 post procedure.There was no clinically significant delay reported.
 
Event or Problem Description
It was reported on 06 july 2026 that the patient presented with grade 3 functional mitral regurgitation (mr) and calcified valve for a mitraclip procedure.Imaging was sub-optimal due to patient's complex anatomy.During the procedure, one gripper of the mitraclip nt failed to fully lower and raise during independent gripper actuation.After troubleshooting, the gripper functioned normally; however, the physician elected not to use the device.Following troubleshooting, leaflet damage was noted.As a result, the device was removed from the anatomy.A replacement clip was subsequently utilized to complete the procedure.The mr was reduced to grade 1-2 post procedure.There was no clinically significant delay reported.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
MitraClip G5 Delivery System
Common Device Name
mitral valve repair devices
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50083414
Report Number2135147-2026-05186
Device Sequence Number10744209
Product Code NKM
UDI-Device Identifier05415067050717
UDI-Public(01)05415067050717(17)270804(10)60203A1126
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0801-NT
Device Catalogue NumberCDS0801-NT
Device Lot Number60203A1126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer08/13/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Steerable Guide Catheter.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown